← Return to Lamictal / Lamotrigine warnings for heart patients

Discussion
Leonard (@jakedduck1)

Lamictal / Lamotrigine warnings for heart patients

Epilepsy & Seizures | Last Active: Apr 16 7:23pm | Replies (16)

Comment receiving replies
@abelmarcelo

Dear Amanda
Would like to explain you mi situation.I am 68 today.After retiring 7 years ago I had 3 major depressions and after first one hypomanic episode. I am taking 200 mgs lamictal daily.Today I m fine but I have an important coronary disease and In 2018 I got 2 stentes.Since 4 months I am having a lot of palpitations plus fatigue.I have checked my heart function and it´s ok as my respitarory one.Now when I saw the new investigation regarding LAMICTAL I wonder if not the cause and if I will have to reduce or eliminate but this implies the risk to go again into depresion.Lamictal protects against depresion and not mania mood.
Hope is clear and excuse if my english is not the best.I am from Uruguay

Jump to this post


Replies to "Dear Amanda Would like to explain you mi situation.I am 68 today.After retiring 7 years ago..."

@abelmarcelo thank you for sharing some additional background. I can certainly understand your concern.

First, I wanted to let you know that if Spanish happens to be your first language, Mayo Clinic Connect now has a new feature that will automatically translate your post. Essentially, you will need to go into your profile and select Spanish (again, if this applies) as your primary language to trigger the translation. You can read more about the technology here:
https://connect.mayoclinic.org/blog/about-connect/newsfeed-post/nueva-funcin-traduccin-automtica-entre-espaol-e-ingls-new-feature-automatic-translation-between-spanish-and-english/
Back to your concern, is it reasonable to ask your doctor if there is a replacement/alternative option for LAMICTAL to see if your suspicion is accurate?

Hi @abelmarcelo
First, nice to see people from South America at Mayo Clinic Connect. I am from São Paulo/Brazil.
Lamictal was my first AED med and I did not have palpitations as a side-effect. My problem with this med was insomnia. The AED med that gave me a lot of palpitations was Vimpat (Lacosamide), among many other terrible side-effects, including depression.
I hope to have helped you with my experience.
Regards, Christine

  Request Appointment